Minnesota, 2010

Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2010

June 26 to 27, 2010 · NWS MPX · 39 events in 18 counties and zones

A small thunderstorm complex in eastern South Dakota moved into west central Minnesota during the late afternoon hours of Saturday June 26th. This small complex of thunderstorms quickly became severe and bowed out across southern Minnesota during the late afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$210,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A small thunderstorm complex in eastern South Dakota moved into west central Minnesota during the late afternoon hours of Saturday June 26th. This small complex of thunderstorms quickly became severe and bowed out across southern Minnesota during the late afternoon and evening hours. Numerous reports of high winds, large hail, and isolated tornadoes along the leading edge of this squall line/bow echo from far west-central Minnesota, near Canby, eastward across south central and portions of east central Minnesota, south of the Twin Cities. Flash flooding also became a concern as rainfall rates were as high as 1.5 inches per hour that caused several areas in southern Minnesota to have signficant street flooding that led to stalled cars.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 26, 2:09 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 26, 2:09 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
309 PM CDT SAT JUN 26 2010

.DISCUSSION...

WARM FRONT BECOMING WELL DEFINED VCNTY MN/I BORDER WITH AROUND
5000 J/KG ML CAPE SE SD INTO NW IA. VERY LITTLE CIN OVER THIS AREA
AS WELL. STRONG...MAINLY ELEVATED CELLS CONTINUE TO MOVE TOWARD SW
MN. CURRENT 850-300 /EW AND SLIGHTLY ESE/ THICKNESS FIELD
SUGGESTS THE STRONGEST STORMS INITIALLY MOVING ACROSS SOUTH
CENTRAL MN. MORE UPSCALE DEVELOPMENT QUITE POSSIBLE LATER AS THE
UPPER TROUGH APPROACHES ALONG WITH DEVELOPING LARGE SCALE UPPER
DIV. THE UPPER DIV IS FORECAST TO MAXIMIZE LATER TONIGHT. THE LOW
LEVEL/850 MB MOISTURE TRANSPORT IS FORECAST BY BOTH THE GFS AND
NAM TO DECELERATE OVER SE MN AND CENTRAL WI LATER TONIGHT. THERE
IS SOME UNCERTAINTY ABOUT THE HEAVIER RAIN AXIS DEPENDING ON THE
OUTFLOWS THIS EVENING...BUT GIVEN THAT CORE METRO PROBLEMS AND A
HEAVIER RAIN AXIS THAT OCCURRED INTO WI LAST NIGHT...HAVE EXPANDED
THE FFA A LITTLE FARTHER ENE.

STILL DECENT CONSISTENCY WITH THE TROUGH TO MOVE OUT SUNDAY
MORNING...BUT SOME CHANCE THAT WEAK VORT MAY AID SOME DEVELOPMENT
OF ISOLD CELLS NE AREAS SUNDAY EVENING. THE GFS IS THE MOST
AGGRESSIVE WITH BRINGING A SHORT WAVE INTO THE UPPER RIDGE LATE TIN
THE WEEK. WILL KEEP THINGS DRY UNTIL FRIDAY NIGHT AND
SATURDAY...AND THEN INTRODUCE A CHANCE. IS SUSPECT THAT MUCH OVER
A WEEK OF NO PRECIP IS HARD TO COME BY THIS TIME OF YEAR. THE
RIDGE SEEMS TO BE STRONG ENOUGH ALONG WITH THE SAME DRY SIGNALS
FROM THE NAEFS AND GEFS TO KEEP THE DRY FORECAST INTO FRIDAY.
WE SHOULD GET A COUPLE OF DAYS OF COOLER TEMPS AFTER THIS TROUGH
PASSAGE AND THEN GRAVITATE BACK TO NEAR NORMAL OR SLIGHTLY ABOVE BY
THE END OF THE WEEK.

&&

.AVIATION... /12Z TAF ISSUANCE/

VLIFR CONDITIONS AT KRWF...KAXN...KSTC FORECAST TO BECOME VFR BY
16Z. BKN-OVC MVFR CEILINGS AT KMSP...KRNH AND KEAU ALSO FORECAST
TO SCT BY 16Z. A DEVELOPING WARM FRONT OVER NORTHERN IA WILL LIFT
SLOWLY NORTH LATE THIS AFTERNOON AND EVENING INTO SOUTHERN MN.
WHILE THIS IS OCCURRING...A COLD FRONT WILL BE APPROACHING WESTERN
MN FROM THE DAKOTAS. THE INTERACTION OF THE FRONTAL BOUNDARIES IS
EXPECTED TO BRING WIDESPREAD THUNDERSTORMS TO KRWF AND KAXN TOWARD
27/00Z. THE ACTIVITY WILL SPREAD EASTWARD INTO KMSP BY MID EVENING
AND REACH KEAU DURING THE OVERNIGHT HOURS. SOME OF THE STORMS MAY
BE SEVERE AS WELL AS CONTAIN TORRENTIAL RAINFALL. CONFIDENCE IS
HIGH ON OCCURRENCE BUT LOW ON TIMING. BROAD TEMPO GROUPS FOR TSRA ARE
IN PLAY FOR THE AFOREMENTIONED TIMES. CEILINGS AND VISIBILITIES IN
THE THUNDERSTORMS SHOULD BE LOW MVFR IF NOT IFR. SOME IMPROVEMENT
FOR KAXN AND KRWF LATE IN THE NIGHT IN THE WAKE OF THE COLD FRONT
AS WINDS TURN WNW.

KMSP...VISIBLE IMAGERY SHOWING A RATHER LARGE BREAK IN THE STRATUS
TO THE EAST OF KMSP. CHANHASSEN 12Z ROAB ALSO SHOWING THAT THE
LAYER OVERHEAD IS THIN. CONFIDENCE HIGH THAT THE AIRPORT WILL
BECOME VFR BY 16Z IF NOT SOONER. THUNDERSTORM CHANCES INCREASING
DRAMATICALLY THIS EVENING AS FIRST A WARM FRONT MOVES THROUGH FOLLOWED
BY A COLD FRONT LATE IN THE NIGHT. AS MENTIONED ABOVE...CONFIDENCE
HIGH ON THUNDERSTORM OCCURRENCE TONIGHT BUT TIMING REMAINS IN
QUESTION UNTIL THINGS BEGIN TO DEVELOP THIS AFTERNOON. POTENTIAL
FOR A BOWING LINE OF STORMS MOVING ACROSS THE AIRPORT DURING THE
LATE EVENING HOURS WITH STRONG STRAIGHT LINE WINDS. THIS COULD BE
IN THE 04Z-06Z TIME FRAME. SHOWERS AND MVFR CONDITIONS EARLY
SUNDAY MORNING AS THE COLD FRONT MOVES THROUGH. IMPROVING
CONDITIONS AFTER 27/14Z WITH INCREASING NORTHWEST WINDS. WIND
SPEEDS OF 15 TO 20 KNOTS EXPECTED BY LATE SUNDAY MORNING AND
THROUGH THE AFTERNOON ALONG WITH GUSTS FROM 25 TO 30 KNOTS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-
     FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-NICOLLET-RAMSEY-
     REDWOOD-RICE-SCOTT-SIBLEY-STEELE-WASECA-WASHINGTON-WATONWAN.

WI...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SUNDAY
     MORNING FOR CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-ST. CROIX.

&&

JPR/AJZ
Hazardous weather outlook, Jun 26, 12:46 PM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
146 PM CDT SAT JUN 26 2010

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
146 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE MIDDLE OF
THIS AFTERNOON THROUGH TONIGHT ACROSS MOST OF THE OUTLOOK AREA. A
MODERATE RISK FOR SEVERE THUNDERSTORMS IS EXPECTED DURING THIS
TIME FRAME GENERALLY WEST OF A LINE FROM MADISON TO SPRINGFIELD.
A TORNADO WATCH IS IN EFFECT UNTIL 8 PM SOUTH OF A LINE...FROM
APPLETON...TO BLOMKEST...TO WATERTOWN...TO NEW PRAGUE TO NORTHFIELD.
A WARM FRONT WILL LIE NEAR THE MINNESOTA AND IOWA BORDER BY MID
TO LATE THIS AFTERNOON...POTENTIALLY CAUSING ANOTHER ROUND OF LATE
AFTERNOON AND EARLY EVENING SEVERE THUNDERSTORMS IN SOUTHWEST AND
SOUTH CENTRAL MINNESOTA. THE PRIMARY THREATS FROM ANY OF THESE
STORMS THAT DO DEVELOP DURING THAT TIME INCLUDE LARGE HAIL...
HEAVY RAIN...AND SOME TORNADOES. ALSO...A COLD FRONT WILL TRACK
ACROSS THE DAKOTAS INTO WESTERN MINNESOTA DURING THE EVENING AND
INTO CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN LATE TONIGHT.
THIS WILL BRING A CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE
ENTIRE OUTLOOK AREA TONIGHT...WITH DAMAGING WINDS AND HEAVY RAIN
BEING THE PRIMARY THREATS. IN ADDITION...FLASH FLOODING IS
POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA...PRIMARILY IN SOUTH
CENTRAL MINNESOTA WHERE A FLASH FLOOD WATCH IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS WEST CENTRAL WISCONSIN
ON SUNDAY. NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME.

THE RECENT RAINFALL ACROSS THE AREA HAS LED TO RIVER RISES.
DEPENDING ON RAINFALL AMOUNTS AND PLACEMENT THROUGH EARLY
SUNDAY...THE MINNESOTA RIVER MAY RISE TO NEAR FLOOD STAGE DURING
THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL DEFINITELY BE NEEDED.

AZ

In the hours before

Special weather statement, Jun 26, 2:28 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT SAT JUN 26 2010

MNZ064-262115-
YELLOW MEDICINE-
328 PM CDT SAT JUN 26 2010

AT 324 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES NORTH OF HENDRICKS. THIS STORM WAS MOVING EAST
NORTHEAST AT 40 MPH.

HAIL UP TO DIME SIZE...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  PORTER.
  ST LEO.
  SPRING CREEK.

LAT...LON 4478 9583 4463 9576 4462 9645 4463 9646
      4467 9647
TIME...MOT...LOC 2027Z 258DEG 36KT 4459 9640

The radar

The Sioux Falls radar (KFSD), 122 km away, was scanning. The volume nearest the first event began at 21:49 UTC.

Open the radar archive at this moment

Event by event

18 thunderstorm wind, 12 flash flood, 6 tornado, 3 hail. Local standard time, as filed.

Hail, Yellow Medicine

When
June 26, 3:50 PM CST to 4:00 PM CST
Where
Yellow Medicine County, 6.74 mi SSW of Burr to 0.86 mi WNW of Canby
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
44.657, -96.413

Several reports of dime size hail, with the largest hail stone at 1.25 inches occurred southwest of Canby, Minnesota.

Thunderstorm Wind, Yellow Medicine

When
June 26, 4:18 PM CST to 4:28 PM CST
Where
Yellow Medicine County, 0.85 mi NE of Porter to 5.67 mi S of St Leo
Measured
52 kt (60 mph) estimated sustained
Property damage
$15,000
Reported by
Trained Spotter
Coordinates
44.640, -96.170

Several eight inch diameter trees were blown down from Porter, to approximately 4 miles east of Porter, Minnesota. The City of Porter, had power outages due to power lines blown down.

Hail, Redwood

When
June 26, 5:28 PM CST to 5:43 PM CST
Where
Redwood County, Milroy to 1.04 mi SE of Loucan
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
44.420, -95.550

Several reports of quarter size hail occurred from Milroy to Lucan, Minnesota.

Thunderstorm Wind, Redwood

When
June 26, 5:33 PM CST to 5:45 PM CST
Where
Redwood County, Milroy to 1.28 mi SE of Loucan
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.420, -95.550

Numerous trees, some up to the ten inches in diameter, were blown down from near Milroy, east to Lucan, Minnesota.

Thunderstorm Wind, Redwood

When
June 26, 5:50 PM CST to 6:00 PM CST
Where
Redwood County, Wabasso to 1.13 mi ENE of Wanda
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
44.400, -95.250

Numerous trees were uprooted between Wabasso and Wanda, Minnesota. A large grain bin was also blown down near Wabasso, Minnesota.

Thunderstorm Wind, Brown

When
June 26, 7:12 PM CST to 7:16 PM CST
Where
Brown County, 0.54 mi WNW of New Ulm Arpt to 0.85 mi SE of New Ulm
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
44.324, -94.509

The local airport at New Ulm, Minnesota, recorded a peak wind gust of 66 mph. Other wind reports from supplemental weather stations around St. James, Madelia, and Lake Crystal, Minnesota, or across northern Watonwan, and western Blue Earth Counties, had sustained winds of 45 to 55 mph between 7:35 and 8:00 PM CST.

Thunderstorm Wind, Sibley

When
June 26, 7:35 PM CST to 7:36 PM CST
Where
Sibley County, Gaylord
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
44.550, -94.220

Several trees and power lines were blown down near Gaylord, Minnesota.

Thunderstorm Wind, Blue Earth

When
June 26, 7:52 PM CST to 7:53 PM CST
Where
Blue Earth County, 1.44 mi SE of Mankato to 1.21 mi SE of Mankato
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.155, -94.000

Several large trees were uprooted and blocking the intersections of Warren and Highland near Mankato, Minnesota.

Thunderstorm Wind, Martin

When
June 26, 8:10 PM CST to 8:11 PM CST
Where
Martin County, 0.46 mi E of Fairmont to 0.5 mi E of Fairmont
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.649, -94.461

A large tree was uprooted near South Park and Forest in Fairmont, Minnesota.

Thunderstorm Wind, Le Sueur

When
June 26, 8:10 PM CST to 8:12 PM CST
Where
Le Sueur County, 0.85 mi SW of Cleveland to 0.37 mi SSW of Cleveland
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.320, -93.840

Several trees were blown down near Cleveland, Minnesota.

Tornado, Le Sueur

When
June 26, 8:11 PM CST to 8:12 PM CST
Where
Le Sueur County, 2.67 mi N of Lexington to 2.8 mi N of Lexington
Rating
EF0
Path length
0.34 mi
Path width
25 yd
Reported by
NWS Storm Survey
Coordinates
44.489, -93.697

A brief tornado destroyed a chicken coop, partially took the roof off a shed, and broke several trees.

Thunderstorm Wind, Le Sueur

When
June 26, 8:15 PM CST
Where
Le Sueur County, 0.49 mi E of Henderson Station to 1.16 mi ENE of Henderson Station
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.530, -93.870

Several trees were blown down near Henderson, Minnesota.

Tornado, Le Sueur

When
June 26, 8:20 PM CST to 8:22 PM CST
Where
Le Sueur County, 1.71 mi S of New Prague to 1.27 mi SE of New Prague
Rating
EF0
Path length
1.36 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
44.526, -93.576

Several dozen trees were broken, garage doors were dented in, and damage was done to siding, soffits, and shingles on numerous houses.

Thunderstorm Wind, Scott

When
June 26, 8:22 PM CST to 8:23 PM CST
Where
Scott County, Blakeley
Measured
52 kt (60 mph) measured gust
Reported by
Law Enforcement
Coordinates
44.620, -93.850

A 52 knot wind gust was measured near Belle Plaine, Minnesota.

Tornado, Faribault

When
June 26, 8:24 PM CST to 8:28 PM CST
Where
Faribault County, 4.27 mi NE of Guckeen to 4.09 mi N of Blue Earth
Rating
EF0
Path length
2.71 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
43.687, -94.162

Dozens of trees were broken or uprooted, two grain bins were destroyed, an auger was moved, several sheds were damaged, and a granary was moved.

Thunderstorm Wind, Scott

When
June 26, 8:27 PM CST to 8:28 PM CST
Where
Scott County, 0.85 mi SE of Belle Plaine
Measured
63 kt (72 mph) measured gust
Reported by
Mesonet
Coordinates
44.620, -93.760

A Minnesota Department of Transportation Weather Station measured a wind gust of 63 knots.

Flash Flood, Watonwan

When
June 26, 8:30 PM CST to 10:30 PM CST
Where
Watonwan County, 0.84 mi NNW of St James to 0.99 mi SW of St James
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
43.991, -94.638

Significant street flooding occurred in St. James, Minnesota where several low areas were impassable. A Minnesota Department of Transportation Weather Station near Madelia, Minnesota estimated 4.90 inches of rainfall between 7:30 PM to 9:30 PM CST.

Thunderstorm Wind, Faribault

When
June 26, 8:30 PM CST to 8:32 PM CST
Where
Faribault County, 2.56 mi NE of Blue Earth to 3.04 mi NE of Blue Earth
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.660, -94.070

Numerous trees were blown down in the city of Blue Earth, Minnesota.

Tornado, Scott

When
June 26, 8:35 PM CST to 8:39 PM CST
Where
Scott County, 3.48 mi ESE of St Patrick to 2.39 mi W of New Market
Rating
EF0
Path length
1.86 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
44.580, -93.435

The tornado struck several groves of trees, snapping some near the base. It also ripped the top of a silo, spreading tin into an adjacent field. A garage door was also pushed inward.

Tornado, Faribault

When
June 26, 8:38 PM CST to 8:39 PM CST
Where
Faribault County, 2.54 mi S of Easton to 2.43 mi S of Easton
Rating
EF0
Path length
0.53 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
43.734, -93.929

Several trees were broken, the roof was partially removed from a large shed, a grain bin was damaged, outbuildings sustained minor damage, and a narrow path was observed in an adjacent corn field.

Thunderstorm Wind, Waseca

When
June 26, 8:44 PM CST to 8:45 PM CST
Where
Waseca County, Waseca
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
44.080, -93.500

A trained spotter measured a wind gust of 52 knots near Waseca, Minnesota.

Flash Flood, Blue Earth

When
June 26, 8:45 PM CST to 10:45 PM CST
Where
Blue Earth County, 2.1 mi ESE of South Bend to 1.6 mi S of Mankato
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.140, -94.030

Several spotters across the southern part of Mankato, Minnesota reported water covering roadways due to excessive rainfall.

Tornado, Faribault

When
June 26, 8:47 PM CST to 8:48 PM CST
Where
Faribault County, 1.14 mi WSW of Wells to 0.38 mi WSW of Wells
Rating
EF0
Path length
0.77 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
43.747, -93.752

Numerous trees were broken, mostly in a cemetery on the west edge of Wells.

Thunderstorm Wind, Faribault

When
June 26, 8:48 PM CST to 8:50 PM CST
Where
Faribault County, 0.71 mi SW of Wells to 1.07 mi SE of Wells
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
43.744, -93.741

A strong rear flank downdraft accompanied the Wells tornado. The winds knocked down numerous trees, mostly in the south side of the city of Wells.

Hail, Rice

When
June 26, 8:55 PM CST
Where
Rice County, 0.85 mi SE of Morristown
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
44.220, -93.440

Thunderstorm Wind, Dakota

When
June 26, 8:55 PM CST to 8:57 PM CST
Where
Dakota County, 0.85 mi NW of Lakeville Airlake Ar
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.640, -93.240

A tree was blown down in Lakeville, Minnesota.

Flash Flood, Rice

When
June 26, 9:00 PM CST to June 27, 12:00 AM CST
Where
Rice County, Faribault to 1.8 mi S of Faribault
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.300, -93.270

Significant street flooding was reported in Faribault, Minnesota. Water was up to two foot in some locations, and covering major intersections.

Thunderstorm Wind, Rice

When
June 26, 9:05 PM CST to 9:06 PM CST
Where
Rice County, Faribault
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
44.300, -93.270

Power lines were blown down in the city of Faribault, Minnesota.

Thunderstorm Wind, Freeborn

When
June 26, 9:05 PM CST to 9:08 PM CST
Where
Freeborn County, 0.85 mi NE of Albert Lea to 1.22 mi SSE of (Ael)albert Lea Arpt
Measured
56 kt (64 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
43.660, -93.370

Numerous trees and power lines were blown down.

Flash Flood, Scott

When
June 26, 9:15 PM CST to June 27, 12:15 AM CST
Where
Scott County, 0.96 mi SW of Prior Lake to 1.49 mi WSW of Prior Lake
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.712, -93.436

Several streets in Prior Lake had major street flooding due to rainfall rates as high as two inches per hour. It caused several cars to stall on Eagle Creek Road, and Grainwood Road.

Flash Flood, Steele

When
June 26, 9:15 PM CST to June 27, 12:15 AM CST
Where
Steele County, 1.38 mi S of Owatonna to 1.45 mi SE of Owatonna
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.060, -93.220

Significant street flooding was reported in the south side of Owatonna, Minnesota.

Flash Flood, Dakota

When
June 26, 9:30 PM CST to June 27, 12:30 AM CST
Where
Dakota County, 2.65 mi SE of Burnsville to 2.77 mi WSW of Argonne
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.771, -93.284

Very heavy rainfall, and the associated street flooding, caused numerous cars to be stranded across city streets from Burnsville to Lakeville, Minnesota.

Flash Flood, Scott

When
June 26, 9:30 PM CST to June 27, 12:30 AM CST
Where
Scott County, 0.69 mi S of Blakeley to 2.18 mi E of Blakeley
Cause
Heavy Rain
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
44.610, -93.850

Several retaining walls collapsed due to excessive rainfall amounts, and caused mud flows and logs to flow onto city streets.

Thunderstorm Wind, Goodhue

When
June 26, 9:40 PM CST to 9:41 PM CST
Where
Goodhue County, 1.48 mi W of Vasa
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
44.500, -92.750

A few 4 to 6 inch diameter trees were blown down near Vasa, Minnesota.

Flash Flood, Hennepin

When
June 26, 10:00 PM CST to June 27, 1:00 AM CST
Where
Hennepin County, 0.69 mi N of Bloomington to 0.45 mi E of Bloomington
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.830, -93.320

Flood waters were high enough to strand several cars east of Old Shakopee Road and France Avenue in Bloomington, Minnesota..

Flash Flood, Goodhue

When
June 26, 10:00 PM CST to June 27, 1:00 AM CST
Where
Goodhue County, 0.62 mi ESE of Trout Brook to 1.39 mi ESE of Red Wing Jct
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
44.548, -92.558

Rainfall rates were so high, that several manhole covers were blown off in Red Wing, Minnesota.

Flash Flood, Ramsey

When
June 26, 10:00 PM CST to June 27, 1:00 AM CST
Where
Ramsey County, 2.79 mi S of St Paul to 2.94 mi S of St Paul
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.930, -93.148

Significant street flooding was reported at Lexington Avenue, and Juiliet Road in St. Paul, Minnesota.

Flash Flood, Scott

When
June 26, 10:00 PM CST to June 27, 1:00 AM CST
Where
Scott County, 2.85 mi SE of Shakopee to 2.75 mi SE of Shakopee
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.770, -93.480

Several cars were stalled due to flood waters on County Road 83, and Valley View Road in Shakopee, Minnesota.

Flash Flood, Hennepin

When
June 26, 10:30 PM CST to June 27, 1:30 AM CST
Where
Hennepin County, 2.03 mi SW of Richfield to 2.14 mi SW of Richfield
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
44.857, -93.276

Flood waters caused Nicollet Road South of American Blvd to close in Bloomington, Minnesota.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2010Every state in 2010This day in weather historyThe tornado archive for Minnesota, 2010Warnings in Minnesota, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230383, 236883, 230384, 236886, 236887, 236891, 236892, 238808, 236899, 241636, 239451, 241635, 239450, 236893, 239455, 236894, 238806, 241638, 239449, 239453, 236895, 238807, 239452, 240354, 230387, 236897, 241622, 236896, 241637, 241625, 241626, 241624, 241627, 236898, 241628, 241629, 241631, 241632, 241633.